Advice for people who have sickness bug and coronary heart disease
Is there any advice for people who have coronary heart disease and go down with a sickness bug.
Anything to watch than normal?
I have ischeamic heart disease and whilst away on holiday last winter in Oban my wife and I got the dreaded norovirus. Remembering from past times i kept myself well hydrated although can be difficult at times and used a dehydration replacement sachet to replace lost electrolytes etc. keeping warm is another must to keep your heart rate down and keep taking your medicine. If you feel any chest pain though you must get checked over by a medic. Hope you feel better, soon it really is a dreadful thing.
Thank you for your comment
I just wondered where I stand?
Do I still take my meds?
I'm on statins asprin blood thinners and lanzaprozale
You should seek advice from your gp or ring111, i carried on taking all my meds and fortunately kept them down.
Sadly I get chest pain daily..and I believe it's angina.
Getting more episodes in the cold morning's than ever before.
Doctors seem to push it to one side but I'm seeing my consultant next month so I will be saying my bit
A simple but usually accurate test is to buy some GTN spray from your local pharmacy and use it when you get chest pain. If the pain is relieved it is probably angina. A note of caution - sit down before you use it as some people get dizzy/light headed when they use it.
The cardio nurse at my GP practice told me not to take 2 of my 3 prescribed BP pills if I ever had a tummy bug until 48 hrs after the last episode. This is because they can add to dehydration.
You really need to speak to your medical team about stopping any medication. The type of BP medication can make a vast difference but it is not up to me to comment on the different types. Stopping them for a number of days could cause a dangerous BP rebound A similar comment applies for blood thinners/anticoagulants where stopping them might result in a clot forming...
I don't take blood pressure meds
Just blood thinners and statins and asprin along with lanzaprozale
Not taking blood thinners/anticoagulants would increase the risk of a clot forming so should also not be stopped without advice.
HI thank you for your reply
Do you mean blood pressure meds?
I'm not on any blood pressure meds
Just statins and asprin and blood thinners.
I'm more worried about what could haopen heart wise during a sickness bug
When I had an upset stomach, I got the runs, then some bad angina and, as I do, took a GTN spray, the angina continued, so I took another one and collapsed. The paramedic told me later that with a stomach bug can mean the blood flow concentrates on the gut and takes it away from the heart (giving angina and low HR) and brain (giving faintness).
He said if it happens again, and you have to take a spray, lie down before you do.
on here. Today i have been diagnosed with chd. I also have heart arrythmias. I have been suffering with...
Failure Coronary Heart Disease Unstable Angina. This has come as a big shock to me and my family. I'm under...
Hi I have just joined today as yesterday I had a CTCA and got given the news I have coronary heart disease...
Start a Community